MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-G20-29R-3
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
The nurse at the user facility reported that the ultrasound images were not clearly output during an unspecified procedure.The procedure was completed using the same device.There was no patient health hazard reported due to the event.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing, service found there were air bubbles in the ultrasonic medium and there was an oily wet feeling on the surface, indicating that there was a possibility that the ultrasonic liquid was leaking.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Upon further evaluation of the device, service confirmed the customer¿s reported image output issue.The investigation is ongoing; therefore, a root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.Additionally, the repair center found a leakage in the ultrasonic medium and there was a hole in the top sheath.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the ultrasonic image was not depicted normally because air bubbles were mixed in from the perforated portion of the tip sheath and the ultrasonic medium leaks out and decreases from the perforated portion of the tip sheath.The root cause of this event was unable to be identified.Additionally, it¿s likely the ultrasonic medium leaked because a hole was generated in the tip sheath due to external force applied to the device.The root cause of the external force was unable to be duplicated.The following is included in the instructions for use: ¿chapter 3 drawing from the usage endoscope: when pulling the ultrasonic probe out of the endoscope, be sure to set the freeze switch of the observation device to on (freeze state).Pulling the ultrasonic probe while it is driven may damage the ultrasonic probe.¿ olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15311771
Report Number3002808148-2022-01465
Device Sequence Number6331139
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown